MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293064030
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.No damage was noticed on any other shafts.No damage on the tip was noticed.The stent was returned with the device; however, it was deployed.The stent showed no damage.The device was still intact with the thumbwheel lock in place and the pull handle was in the start position.No blood was noticed on the device.The stent was most likely deployed as the device was being inserted into the introducer sheath and the stent was pulled from the mid-shaft.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that the stent deployed prematurely.A 6x40x130 innova¿ stent was selected for an angioplasty procedure in the superficial femoral artery (sfa).During the procedure, the physician was inserting the stent over the wire and the stent deployed prematurely before putting the catheter into the sheath.The safety lock was still on.The stent and catheter were safely removed back off the wire with no additional maneuvers required.The procedure was completed with a different stent.There were no patient complications and the patient was stable post procedure.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7177288
Report Number2134265-2017-13047
Device Sequence Number11250644
Product Code NIP
UDI-Device Identifier08714729873990
UDI-Public08714729873990
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberH74939293064030
Device Catalogue Number39293-06403
Device Lot Number0020247013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2017
Initial Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1